Alert archive / New Mexico / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 13, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at May 6, 2005, 8:40 PM MDT for Union County, New Mexico. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 6, 2005, 8:40 PM MDT (02:40 UTC)
- Expired
- May 6, 2005, 9:15 PM MDT
- In force
- 35 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Union County, NM
The radar
The Cannon AFB radar (KFDX), 143 km from the middle of the area, began a volume at 02:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 6, 1:30 PM MDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 2.7 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 821 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 1523 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KABQ 070242 SVRABQ NMC059-070315- /O.NEW.KABQ.SV.W.0013.050507T0240Z-050507T0315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 840 PM MDT FRI MAY 6 2005 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN UNION COUNTY IN NORTHEAST NEW MEXICO * UNTIL 915 PM MDT * AT 839 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11 MILES SOUTH OF AMISTAD...AND MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... AMISTAD AROUND 905 PM MDT... LAT...LON 3576 10336 3574 10310 3595 10283 3610 10306 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 2:40 PM MDT, 6 hours earlier.
Area forecast discussion, May 6, 2:40 PM MDT, 6 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 240 PM MDT FRI MAY 6 2005 .DISCUSSION...UPPER LOW OVER SOUTHERN NV IS EJECTING TO THE NORTHEAST TODAY. UPPER GRADIENT WILL TIGHTEN THIS AFTERNOON AND EARLY EVENING AND WINDS INCREASE ALOFT. ATMOS REMAINS MOIST OVER THE EASTERN PLAINS WITH 40S AND MID 50S DWPTS. CAPE HAS BEEN INCREASING OVER THE EAST WITH CIN DECREASING AND LI IN THE MINUS 4 RANGE. WILL KEEP THE SH AND STRONG TS IN THRU THE EVENING OVER THE NORTHEAST HIGHLANDS... NORTHEAST PLAINS...AND FAR EAST CENTRAL PLAINS. THE STRONG STORMS THAT COULD PRODUCE STRONG WINDS AND LARGE HAIL SHOULD REMAIN ISOLATED. EXPECT WINDY CONDITIONS THRU THE EARLY EVENING WITH SUSTAINED SPEEDS JUST BELOW WIND ADV CRITERIA OR ONLY OCCASIONALLY HITTING CRITERIA. RH VALUES HAVE DECREASED ENOUGH TO PROMPTED THE ISSUANCE OF A RED FLAG WARNING FOR THE NORTHEAST PLAINS...SANDIA- MANZANO AND GALLINAS MTNS...AND WEST CENTRAL HIGHLANDS FOR THE REST OF THE EVENING. THE UPPER LOW CONTINUES TO EJECT NORTHEAST OVER UT AND INTO WY. NM STAYS UNDER THE SOUTHERN EDGE OF THE AXIS. SOME RETURN FLOW WILL BRING SFC MOISTURE BACK INTO EASTERN NM THRU SAT MORNING...THEN A DRIER AIRMASS IS BROUGHT IN FROM THE SOUTHWEST. A FEW DISTURBANCES WILL ROTATE AROUND THE MAIN LOW OVER NM ALTHOUGH THE ATMOS SHOULD BE DRIER...SO WILL LEAVE SCHC SH/TS OVER HIGHER TERRAIN FOR NOW THRU SUN. SLIGHT RIDGING ON MON WILL GIVE A BRIEF BREAK BEFORE THE NEXT SYSTEM DIGS INTO THE GREAT BASIN AND THEN EJECTS TO THE NORTHEAST OVER THE NORTH AND CENTRAL ROCKIES. AGAIN NM WILL REMAIN ON THE SOUTHERN EDGE OF THE MAIN AXIS. EXPECT BREEZY TO WINDY CONDITIONS FROM TUE THRU FRI. THE PATTERN WILL BE UNSETTLED OVER THE NORTHERN TIER OF THE CWA IN THE EXTENDED. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 42 66 40 70 / 20 10 10 0 GALLUP.......................... 34 64 32 68 / 10 0 0 0 GRANTS.......................... 37 66 37 72 / 10 0 0 0 GLENWOOD........................ 40 74 38 78 / 0 0 0 0 CHAMA........................... 32 57 27 61 / 20 20 20 10 LOS ALAMOS...................... 40 63 36 67 / 20 10 10 0 RED RIVER....................... 28 53 25 59 / 20 20 20 10 TAOS............................ 37 62 31 66 / 20 10 10 10 SANTA FE........................ 39 66 37 69 / 10 0 0 0 SANTA FE AIRPORT................ 41 68 39 72 / 10 0 0 0 ESPANOLA........................ 38 69 36 74 / 20 0 0 0 ALBUQUERQUE HEIGHTS............. 49 72 48 75 / 10 0 0 0 ALBUQUERQUE VALLEY.............. 45 73 45 76 / 0 0 0 0 ALBUQUERQUE FOOTHILLS........... 46 70 46 73 / 10 0 0 0 ALBUQUERQUE WEST MESA........... 48 72 47 75 / 0 0 0 0 SOCORRO......................... 47 75 46 78 / 0 0 0 0 SANDIA PARK/CEDAR CREST......... 39 65 38 68 / 10 0 0 0 MORIARTY/ESTANCIA............... 36 70 35 72 / 0 0 0 0 CARRIZOZO....................... 47 74 45 77 / 0 0 0 0 RUIDOSO......................... 41 68 40 71 / 0 0 0 0 RATON........................... 39 68 35 71 / 20 0 0 10 LAS VEGAS....................... 40 66 38 70 / 20 0 0 10 ROY............................. 44 69 41 70 / 20 0 0 10 CLAYTON......................... 48 74 45 73 / 30 0 0 10 SANTA ROSA...................... 49 77 45 79 / 10 0 0 0 TUCUMCARI....................... 54 80 50 81 / 30 0 0 0 FORT SUMNER..................... 51 79 47 82 / 10 0 0 0 CLOVIS.......................... 53 79 49 80 / 30 0 0 0 PORTALES........................ 53 81 50 82 / 30 0 0 0 ROSWELL......................... 54 83 51 86 / 10 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT TODAY FOR NMFZ106-107-109. && 23
Hazardous weather outlook, May 6, 6:00 AM MDT, 14 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT FRI MAY 6 2005 NMZ001>021-026-071200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WEST CENTRAL MOUNTAINS- 600 AM MDT FRI MAY 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING OVER NORTHERN AND EASTERN NEW MEXICO. ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED TODAY. HOWEVER...SOME STORMS ALONG THE TEXAS STATE LINE COULD BECOME STRONG ENOUGH TO PRODUCE SMALL HAIL OR WIND GUSTS UP TO 50 MPH. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. DPORTER
In the hours before
Special weather statement, May 6, 3:24 PM MDT, 5 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 324 PM MDT FRI MAY 6 2005 NMZ012-018-062200- CONCHAS LAKE/GUADALUPE COUNTY-DE BACA COUNTY- 324 PM MDT FRI MAY 6 2005 A STRONG THUNDERSTORM WILL CONTINUE TO MOVE NORTH ACROSS EXTREME SOUTHWEST GUADALUPE COUNTY AND NORTHWEST DE BACA COUNTY. THROUGH 400 PM THIS STORM WILL PRODUCE HEAVY RAIN WITH UP TO ONE HALF INCH IN 30 MINUTES...HAIL TO ONE HALF INCH AND WIND GUSTS TO 50 MPH. 40
Special weather statement, May 6, 4:21 PM MDT, 4 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 421 PM MDT FRI MAY 6 2005 NMZ012-018-062300- CONCHAS LAKE/GUADALUPE COUNTY-DE BACA COUNTY- 421 PM MDT FRI MAY 6 2005 A STRONG THUNDERSTORM WILL CONTINUE TO MOVE NORTH ACROSS SOUTH CENTRAL GUADALUPE COUNTY AND NORTHWEST DE BACA COUNTY. THROUGH 500 PM THIS STORM WILL PRODUCE HEAVY RAIN WITH UP TO ONE HALF INCH IN 30 MINUTES...HAIL TO ONE HALF INCH AND WIND GUSTS TO 50 MPH. 40
Special weather statement, May 6, 6:37 PM MDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 637 PM MDT FRI MAY 6 2005 NMZ005-012-070100- CONCHAS LAKE/GUADALUPE COUNTY-NORTHEAST HIGHLANDS- 637 PM MDT FRI MAY 6 2005 A STRONG THUNDERSTORM WILL CONTINUE TO MOVE NORTHEAST ACROSS SOUTH CENTRAL SAN MIGUEL COUNTY. THIS THUNDERSTORM MAY AFFECT TREMENTINA AND VARIADERO. THROUGH 700 PM THIS STORM WILL PRODUCE HEAVY RAIN WITH UP TO ONE HALF INCH IN 30 MINUTES...HAIL TO ONE HALF INCH AND WIND GUSTS TO 50 MPH. 40
Special weather statement, May 6, 7:02 PM MDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 702 PM MDT FRI MAY 6 2005 NMZ005-012-070130- CONCHAS LAKE/GUADALUPE COUNTY-NORTHEAST HIGHLANDS- 702 PM MDT FRI MAY 6 2005 A STRONG THUNDERSTORM WILL CONTINUE TO MOVE NORTHEAST ACROSS SOUTH CENTRAL SAN MIGUEL COUNTY. THIS THUNDERSTORM MAY AFFECT CONCHAS AROUND 720 PM MDT. THIS STORM WILL PRODUCE HEAVY RAIN WITH UP TO ONE INCH IN 30 MINUTES...HAIL TO ONE HALF INCH IN DIAMETER AND WIND GUSTS TO 50 MPH. 40
Special weather statement, May 6, 7:46 PM MDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 746 PM MDT FRI MAY 6 2005 NMZ006-012-070230- CONCHAS LAKE/GUADALUPE COUNTY-HARDING COUNTY- ...A LINE OF STRONG THUNDERSTORMS MOVING ACROSS FAR EASTERN SAN MIGUEL COUNTY... AT 745 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50 MPH...HAIL TO ONE HALF INCH IN DIAMETER OR SLIGHTLY LARGER AND FREQUENT LIGHTNING STRIKES...FROM 10 MILES SOUTH OF MOSQUERO TO 15 MILES EAST OF CONCHAS LAKE. MOVEMENT WAS NORTHEAST AROUND 30 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL EAST CENTRAL SAN MIGUEL COUNTY AND RURAL SOUTHERN HARDING COUNTY.
Special weather statement, May 6, 8:00 PM MDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 800 PM MDT FRI MAY 6 2005 NMZ006-007-013-070245- FAR NORTHEAST PLAINS-HARDING COUNTY-QUAY COUNTY- ...STRONG THUNDERSTORM MOVING ACROSS FAR NORTHEAST QUAY COUNTY... AT 759 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH...HAIL TO ONE HALF INCH IN DIAMETER OR SLIGHTLY LARGER AND FREQUENT LIGHTNING STRIKES...13 MILES WEST OF NARA VISA. MOVEMENT WAS NORTHEAST AROUND 30 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL SOUTHEASTERN UNION COUNTY...RURAL NORTHEASTERN QUAY COUNTY AND RURAL FAR SOUTHEASTERN HARDING COUNTY.
Nearby
Severe Thunderstorm Warnings in New Mexico, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.